Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 22, 2014, 11:06 PM EDT for Allegan County, Ottawa County, Michigan. It was in force for 84 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2014, 11:06 PM EDT (03:06 UTC)
- Expired
- Jul 23, 2014, 12:30 AM EDT
- In force
- 84 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allegan County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 11:07 PM EDT | HAIL 0.5 | 1 Nne Macatawa, MI | |
| Jul 22, 11:09 PM EDT | HAIL 0.5 | 2 Ne Castle Park, MI | |
| Jul 22, 11:11 PM EDT | TSTM WND DMG | 3 Ssw Bauer, MI | NUMEROUS REPORTS OF TREES DOWN ACROSS SOUTHERN OTTAWA COUNTY...ONE OF WHICH WAS A TREE BLOCKING THE ROAD AT PORT SHELDON ST. AND 56TH AVE. |
| Jul 22, 11:15 PM EDT | HAIL 0.25 | 5 E Castle Park, MI | |
| Jul 22, 11:16 PM EDT | HAIL 0.75 | 2 W Beechwood, MI | PENNY SIZE HAIL AT OTTAWA COUNTY FAIRGROUNDS. ALSO FLOODING AT THE FAIRGROUNDS. |
| Jul 22, 11:17 PM EDT | TSTM WND GST 45 | 5 E Castle Park, MI | ASOS STATION W MICH REGIONAL ARPT /BIV/ |
| Jul 22, 11:19 PM EDT | HAIL 0.75 | 1 Wnw Holland, MI | PENNY SIZE HAIL |
| Jul 22, 11:24 PM EDT | TSTM WND DMG | 1 S Burnips, MI | TREE DOWN AT 142ND AVE AND 30TH ST. IN SALEM TWP. ALSO A REPORTS OF A TREE DOWN AT 144TH AND 30TH ST. AS WELL AS AT 120TH AND 30TH IN ALLEGAN TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114
WUUS53 KGRR 230306
SVRGRR
MIC005-139-230430-
/O.NEW.KGRR.SV.W.0068.140723T0306Z-140723T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 PM EDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
SOUTHERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1230 AM EDT
* AT 1105 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JAMESTOWN TO 12 MILES WEST OF OVAL BEACH...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLLAND... SAUGATUCK... ALLEGAN...
BEECHWOOD... HUDSONVILLE... FENNVILLE...
PLAINWELL... WAYLAND... HOLLAND STATE PARK...
LAKE MACATAWA... DRENTHE... JAMESTOWN...
JENISON... ZEELAND... GANGES...
MOLINE... PULLMAN... CASTLE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4270 8621 4283 8622 4294 8578 4277 8579
4277 8555 4243 8554 4242 8628
TIME...MOT...LOC 0306Z 311DEG 28KT 4278 8583 4265 8646
HAIL...1.00IN
WIND...60MPH
$$
MJS3 follow-up statements
104
WWUS53 KGRR 230329
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1129 PM EDT TUE JUL 22 2014
MIC139-230339-
/O.CAN.KGRR.SV.W.0068.000000T0000Z-140723T0430Z/
OTTAWA MI-
1129 PM EDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OTTAWA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4248 8626 4252 8625 4270 8621 4277 8621
4277 8555 4243 8554 4242 8628
TIME...MOT...LOC 0329Z 309DEG 21KT 4270 8567 4257 8630
$$
MIC005-230430-
/O.CON.KGRR.SV.W.0068.000000T0000Z-140723T0430Z/
ALLEGAN MI-
1129 PM EDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEGAN COUNTY
UNTIL 1230 AM EDT...
AT 1126 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAYLAND TO PIER COVE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAUGATUCK... ALLEGAN... FENNVILLE...
PLAINWELL... WAYLAND... GANGES...
MOLINE... PULLMAN... CASTLE PARK...
SAUGATUCK STATE PARK... GRAAFSCHAP...
HOLLAND TULIP ARPT... BURNIPS... BRADLEY...
DOUGLAS... SHELBYVILLE... MARTIN...
OTSEGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4248 8626 4252 8625 4270 8621 4277 8621
4277 8555 4243 8554 4242 8628
TIME...MOT...LOC 0329Z 309DEG 21KT 4270 8567 4257 8630
HAIL...1.00IN
WIND...60MPH
$$
93863
WWUS53 KGRR 230357
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1157 PM EDT TUE JUL 22 2014
MIC005-230430-
/O.CON.KGRR.SV.W.0068.000000T0000Z-140723T0430Z/
ALLEGAN MI-
1157 PM EDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ALLEGAN COUNTY UNTIL 1230 AM EDT...
AT 1156 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRAVO...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALLEGAN... FENNVILLE... PLAINWELL...
GANGES... PULLMAN... BRADLEY...
SHELBYVILLE... MARTIN... OTSEGO...
HOPKINS... GLENN... DOSTER...
MONTEREY... HOPKINSBURG... DUNNINGVILLE...
PEARL... WATSON... BRAVO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4248 8626 4252 8625 4264 8619 4264 8555
4243 8554 4242 8628
TIME...MOT...LOC 0357Z 291DEG 20KT 4249 8611
HAIL...1.00IN
WIND...60MPH
$$
93487
WWUS53 KGRR 230424
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1224 AM EDT WED JUL 23 2014
MIC005-230434-
/O.EXP.KGRR.SV.W.0068.000000T0000Z-140723T0430Z/
ALLEGAN MI-
1224 AM EDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEGAN COUNTY WILL
EXPIRE AT 1230 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4248 8626 4252 8625 4264 8619 4264 8555
4243 8554 4242 8628
TIME...MOT...LOC 0424Z 291DEG 20KT 4244 8592
$$
93What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:46 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 22, 7:46 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
746 PM EDT TUE JUL 22 2014
LATEST UPDATE...
MESOSCALE DISCUSSION/AVIATION
.MESOSCALE DISCUSSION...
ISSUED AT 745 PM EDT TUE JUL 22 2014
A FEW STORMS HAVE DEVELOPED THIS EVENING JUST AHEAD OF THE FRONT
WHICH STRETCHES FROM LUDINGTON TO MADISON WI AS OF 23Z. THERE HAVE
BEEN A FEW DECENT CORES/UPDRAFTS...BUT NOTHING WIDESPREAD YET.
PLENTY OF INSTABILITY IS PRESENT...WITH THE BEST INSTABILITY OVER
IN WI. ML CAPE VALUES OF GENERALLY 1500-2000 J/KG ARE PRESENT OVER
SW LOWER. THE CAP AROUND 850-800 MB IS LIMITING THE DEVELOPMENT
THUS FAR. MESOSCALE MODELS SHOW THIS ML CAPE BEING MAINTAINED
AHEAD OF THE FRONT...AND THE CAP ERODING OVER THE NEXT 1 TO 3
HOURS. THIS WILL KEEP THE THREAT OF CONVECTION BECOMING A BIT MORE
WIDESPREAD AS THE FRONT SINKS SOUTH THROUGH THE AREA.
DEEP LAYER AND LOW LEVEL SHEAR WILL BOTH INCREASE A BIT OVER THE
NEXT COUPLE OF HOURS AS THE MID LEVEL AND LOW LEVEL JET WILL BE
OVERHEAD. THE SHEAR WILL BE PEAKING OVER THE NEXT COUPLE OF HOURS
AND THEN WILL BE ON THE DOWNWARD TREND THEREAFTER. THE THREAT OF
WIND...HAIL...AND AN ISOLATED TORNADO ARE ALL STILL IN PLAY INTO
MID EVENING BEFORE THEIR THREATS WILL DIMINISH.
&&
.SYNOPSIS...
ISSUED AT 327 PM EDT TUE JUL 22 2014
A FRONTAL SYSTEM WILL PUSH THROUGH THE AREA THIS EVENING AND DURING
THE EARLY OVERNIGHT HOURS TONIGHT. THIS WILL BRING A GOOD THREAT OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND WEST OF U.S.-131.
SHOWERS AND STORMS WILL HAVE MOVED OUT OF THE AREA BY DAYBREAK
WEDNESDAY MORNING AND CLOUDS WILL CLEAR OUT. MUCH COOLER AIR WILL
MOVE IN FOR THE SECOND HALF OF THE WORK WEEK ALONG WITH DRIER
CONDITIONS. THE NEXT CHANCE FOR RAIN WILL COME THIS WEEKEND WITH THE
NEXT SYSTEM EXPECTED TO AFFECT THE AREA.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT TUE JUL 22 2014
THE MAIN CONCERN IN THE SHORT TERM REMAINS FOCUSED ON THE CONVECTION
EXPECTED THIS EVENING INTO THE EARLY OVERNIGHT PERIOD.
NO CHANGES TO THE THINKING OF POSSIBLE SEVERE WEATHER THIS EVENING.
DIURNAL INSTABILITY IS BUILDING THIS AFTERNOON WITH ML CAPES AROUND
OR OVER 1000 J/KG AS OF 18Z THIS AFTERNOON. WE CONTINUE TO EXPECT
HOWEVER THAT A STRONG CAP AROUND 800-850 MB WILL HOLD OFF CONVECTION
THROUGH AT LEAST MID AFTERNOON...EVEN AS MOISTURE TRANSPORT RAMPS UP
OVER THE AREA. ALSO LIMITING CONVECTION CHCS THIS AFTERNOON IS
MESOSCALE RIDGING JUST DOWNWIND OF LAKE MICHIGAN.
WE WILL BE WAITING FOR CONVECTION TO FIRE AHEAD OF THE SFC FRONT NOW
MOVING INTO ERN UPPER MI AND THE GREEN BAY AREA AS EVIDENCED BY THE
ENHANCED AREA OF CU PER VIS SATELLITE IMAGERY. IT IS NEAR THE FRONT
THAT THE CAP ERODES AND THE LEADING EDGE OF THE BEST INSTABILITY
ACROSS WI MOVES IN ACROSS WRN MI THIS EVENING. WE WILL BE LOOKING AT
1500-2000 J/KG OF ML CAPE TO BE IN PLACE /HIGHEST WEST OF U.S.-131/
AS THE FRONT...AND A SHORT WAVE MOVING TOWARD THE AREA FROM SW MN
MOVES IN. THIS INSTABILITY WILL BE AN ELEVATED MIXED LAYER BASED A
LITTLE BIT ABOVE OF THE SFC. THIS SCENARIO MEANS THAT EVEN AS WE
COOL OFF RIGHT AT THE SFC SOME TONIGHT AFTER SUNSET...THE
INSTABILITY WILL REMAIN ALOFT. IT ALSO MEANS THAT LAKE MICHIGAN
SHOULD NOT HAVE AS MUCH OF AN INFLUENCE AS IF CONVECTION WAS PURELY
SFC BASED.
SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY THIS EVENING. THE
FRONTAL PASSAGE...SHORT WAVE APPROACHING...AND ELEVATED INSTABILITY
ALL SEEM TO COINCIDE WITH SOME DECENT DEEP LAYER AND LOW LEVEL SHEAR
THIS EVENING. DEEP LAYER SHEAR VALUES ARE AROUND 25-35 KNOTS...AND
0-3KM SHEAR VALUES OF 20-30 KNOTS ARE PRESENT WITH THE LLJ
AROUND...WOULD BE SUFFICIENT FOR AN ORGANIZED WIND THREAT. LARGE
HAIL WILL BE POSSIBLE WITH FAIRLY HEALTHY CAPE IN THE -10 TO -30C
LAYER. WE CONTINUE TO THINK AN ISOLATED TORNADO THREAT EXISTS WITH
0-1KM SHEAR VALES OF 20-25 KNOTS AND 0-1KM HELICITY VALUES OF AROUND
100-150 M2/S2. LOW INVERSION HEIGHTS WILL ALLOW STRONGER CONVECTIVE
WINDS TO HAVE A BETTER CHANCE TO REACH THE SFC. HEAVY DOWNPOURS WILL
ALSO BE A THREAT WITH HIGH PWATS IN PLACE.
THE SEVERE THREAT LOOKS TO DIMINISH BY 06Z AS THE LLJ MOVES EAST OF
THE AREA. INSTABILITY DIMINISHES WITH THE MOISTURE TRANSPORT MOVING
OUT AND AS THE FRONT MOVES THROUGH. WE SHOULD SEE ALL PCPN END BY
09-12Z WED AS THE SHORT WAVE PUSHES THROUGH.
THE REMAINDER OF THE SHORT TERM THROUGH THU NIGHT THEN LOOKS TO BE
QUIET AND RELATIVELY COOL. WE WILL SEE A SHORT WAVE DROP THROUGH IN
THE NW FLOW ALOFT ON WED NIGHT. THIS WAVE WILL HAVE NO MOISTURE TO
WORK WITH WITH A DRY NRLY LOW LEVEL FLOW IN PLACE AND BROAD SCALE
SUBSIDENCE IN PLACE BEING DOWNWIND OF THE LONG WAVE RIDGE. TEMPS ON
WED AND THU WILL GENERALLY BE IN THE MID TO UPPER 70S WITH H850
TEMPS AROUND 9-12C.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 327 PM EDT TUE JUL 22 2014
TIMING OF CHANCES FOR RAIN (SHOWERS AND STORMS) THIS WEEKEND IS THE
MAIN CHALLENGE IN THE LONG TERM PERIOD. THE UPPER PATTERN SWITCHES
FROM SOMEWHAT OF A FLAT WEST-NORTHWEST FLOW ON FRIDAY TO A DEEP
UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY BY NEXT TUESDAY.
DETAILS IN HOW WE GET FROM THE WEST-NORTHWEST FLOW TO THE DEEP UPPER
TROUGH ARE WHERE THE ISSUES LIE WITH THIS FORECAST.
THE DIFFERENCES PERTAIN TO THE LEAD SHORTWAVE THAT DIGS INTO THE
GREAT LAKES AND AIDES IN DEEPENING THE UPPER TROUGH. THE GFS IS
QUICKER BRINGING THE SHORTWAVE IN SATURDAY...WHERE AS THE ECMWF
HOLDS THE LEAD WAVE OFF UNTIL SUNDAY NIGHT. BOTH MODELS GET TO THE
SAME POINT BY TUESDAY...BUT THE WEEKEND DETAILS ARE WHAT IS IN
QUESTION. CONFIDENCE IS A BIT LOWER DUE TO THE DISCREPANCIES IN
MODELS. TEND TO FAVOR THE SLOWER ECMWF PROGRESSION...BUT NOT CERTAIN
IN THIS EVOLUTION. THE LEAD WAVE THAT DEEPENS THE UPPER TROUGH IS
CURRENTLY SEEN SPINNING OVER THE BRITISH COLUMBIA COAST. AT THIS
POINT IT IS ALMOST STATIONARY.
AS FOR THE DETAILS HAVE CHANCE POPS IN PLACE OVER THE WEEKEND TO
TAKE A MIDDLE ROAD BETWEEN THE WETTER/QUICKER GFS AND THE
SLOWER/DRIER ECMWF. THE PATTERN LOOKS SHOWERY INTO EARLY NEXT WEEK
AS THE UPPER TROUGH SETTLES IN. HIGHS AROUND 80 THIS
WEEKEND...SLIDING BACK INTO THE 70S FOR EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 745 PM EDT TUE JUL 22 2014
WE CONTINUE TO FOCUS ON THE CONVECTIVE TRENDS FOR THE 00Z SET OF
FCSTS. THE BIGGEST IMPACT WILL COME DURING A PERIOD OF A COUPLE OF
HOURS FOR ANY ONE SITE IN THE FIRST 6 TO 7 HOURS. THE MAIN LINE OF
STORMS SEEMS TO BE TAKING SHAPE JUST OUT AHEAD OF THE COLD FRONT
THAT STRETCHES FROM NEAR KLDM TO KMSN. EXTRAPOLATING THIS LINE
BRINGS IT INTO KMKG AROUND 02Z...AND THEN EXITING KJXN BY 07Z.
SOME POP UP STORMS WILL BE POSSIBLE AHEAD OF THE MAIN LINE. MVFR
AND SOME POSSIBLE IFR CAN BE EXPECTED UNDER THESE STORMS.
A WIND SHIFT TO THE NW WILL TAKE PLACE BEHIND THE LINE OF STORMS
DUE TO THE STORMS AND THE PASSAGE OF THE COLD FRONT. SOME HZ/BR
WILL BE POSSIBLE LATER TONIGHT AS COOLER AND DRIER AIR MOVES INTO
THE WARMER AND HUMID AIR. CLOUDS SHOULD CLEAR OUT TONIGHT BEFORE
CUMULUS DEVELOPS LATE TOMORROW MORNING AND AFTERNOON.
&&
.MARINE...
ISSUED AT 327 PM EDT TUE JUL 22 2014
AS EXPECTED...WAVES CONTINUE TO RAMP UP. THE LUDINGTON BUOY IS NOW
AT 5.2 FEET WITH STIFF SOUTH WINDS. PORT SHELDON IS AT 3.3 FEET.
SO...THE ONGOING SOUTH FLOW EVENT LOOKS TO BE HANDLED WELL BY THE
CURRENT HEADLINES (SMALL CRAFT/BEACH HAZARDS IN EFFECT) NORTHERN 3
ZONES.
THE FLOW WEAKENS BRIEFLY TONIGHT...BEFORE SWITCHING NORTH AND
RAMPING UP ONCE AGAIN. HAVE ALL AREAS COVERED BY A SCA/BHS LATE
TONIGHT AND WEDNESDAY. EXPECTING WAVES PUSHING INTO THE 4-7 FOOT
RANGE IN THE SOUTHERN ZONES IN A LONG NORTHERLY FETCH.
IN TERMS OF BEACH IMPACT TODAY/S EVENT IN THE NORTH HALF OF THE
MARINE AREA MAY BE THE HIGHER THREAT GIVEN THE WARM TEMPS...AND
THEREFORE A LARGER BEACH POPULATION. TOMORROW/S WAVES WILL BE
BIGGER BUT THE IMPACT MAY BE MITIGATED BY COOLER BEACH AIR
TEMPERATURES...RESULTING IN LESS FOLKS ON THE BEACH AND IN THE
WATER.
&&
.HYDROLOGY...
ISSUED AT 327 PM EDT TUE JUL 22 2014
STILL EXPECTING A FAIRLY QUICK PROGRESSION OF THE CONVECTION INTO
LATE TONIGHT/EARLY WEDNESDAY. AS SUCH...RAINFALL AMOUNTS SHOULD NOT
GET OUT OF HAND (PRECLUDING A FLOOD THREAT) BUT STILL WITH PW VALUES
REACHING THE 1.75"-2.00" RANGE THERE COULD BE HEAVY DOWNPOURS AND
LOCALIZED PONDING ON ROADS IN THE HEAVIEST STORMS. OVERALL AMOUNTS
SHOULD BE A QUARTER TO HALF INCH WITH HEAVIER STORMS PRODUCING
LOCALLY MORE THAN THAT. WITH RESPECT TO AREA RIVERS AND
STREAMS...WOULD NOT EXPECT ANY SIGNIFICANT RISES TO OCCUR WITH THIS
ACTIVITY. RIVERS ARE ALL WELL WITHIN BANKS AND IT IS UNLIKELY THAT
ANY WOULD GET CLOSE TO BANKFULL WITH THIS TYPE OF SETUP.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM 2 AM EDT WEDNESDAY THROUGH THURSDAY
MORNING FOR MIZ056-064-071.
BEACH HAZARDS STATEMENT THROUGH LATE WEDNESDAY NIGHT FOR MIZ037-
043-050.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ847>849.
SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY
FOR LMZ844>846.
&&
MESOSCALE...NJJ
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...NJJ
HYDROLOGY...HOVING
MARINE...DUKEHazardous weather outlook, Jul 22, 3:29 PM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 PM EDT TUE JUL 22 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 329 PM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 131 INCLUDING MUSKEGON...HOLLAND AND SOUTH HAVEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ844>849-230800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 329 PM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO BOATERS AND SWIMMERS NORTH OF GRAND HAVEN FROM LATE MORNING THROUGH THIS EVENING. A LINE OF SCATTERED THUNDERSTORMS WILL MOVE SOUTH THROUGH LAKE MICHIGAN BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH WIND GUSTS OVER 50 KNOTS...LARGE HAIL...AND DANGEROUS LIGHTNING...PARTICULARLY SOUTH OF PENTWATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WINDS AND WAVES ARE LIKELY OVER THE ENTIRE NEARSHORE AREA ON WEDNESDAY DUE TO STRONG NORTHERLY WINDS. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MEADE NJJ
In the hours before
Special weather statement, Jul 22, 10:01 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 PM EDT TUE JUL 22 2014
MIZ056-057-230330-
KENT-OTTAWA-
1001 PM EDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOLON TWP TO NUNICA
TO 13 MILES WEST OF GRAND HAVEN...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
GRAND HAVEN BY 1010 PM EDT...
GRAND RAPIDS BY 1045 PM EDT...
HOLLAND BY 1050 PM EDT...
CEDAR SPRINGS BY 1020 PM EDT...
ROCKFORD BY 1035 PM EDT...
BEECHWOOD BY 1050 PM EDT...
LOWELL BY 1110 PM EDT...
FERRYSBURG BY 1005 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4311 8626 4312 8623 4312 8591 4320 8591
4321 8579 4329 8579 4329 8531 4277 8531
4277 8622 4296 8623 4310 8627
TIME...MOT...LOC 0201Z 324DEG 24KT 4331 8569 4317 8602
4303 8647
MJSLocal storm report, Jul 22, 10:24 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 3 SSE DALTON 43.28N 86.24W
07/22/2014 M0.25 INCH MUSKEGON MI TRAINED SPOTTER
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Jul 22, 10:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1042 PM EDT TUE JUL 22 2014
MIZ064-230445-
ALLEGAN-
1042 PM EDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORT SHELDON
TO 27 MILES WEST OF CASTLE PARK...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
SAUGATUCK BY 1130 PM EDT...
ALLEGAN BY 1215 AM EDT...
FENNVILLE BY 1145 PM EDT...
WAYLAND BY MIDNIGHT EDT...
PLAINWELL BY 1240 AM EDT...
CASTLE PARK BY 1110 PM EDT...
GRAAFSCHAP BY 1115 PM EDT...
SAUGATUCK STATE PARK BY 1120 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4250 8625 4277 8621 4277 8555 4243 8554
4242 8628
TIME...MOT...LOC 0241Z 289DEG 25KT 4293 8606 4274 8672
MJSLocal storm report, Jul 22, 10:45 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL 4 SSE SPRING LAKE 43.02N 86.15W
07/22/2014 M0.25 INCH OTTAWA MI TRAINED SPOTTER
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 22, 10:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 2 ENE NORTON SHORES 43.17N 86.21W
07/22/2014 M1.26 INCH MUSKEGON MI TRAINED SPOTTER
HEAVY RAIN DURATION 30 MINUTES.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 22, 11:03 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1103 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLOOD GRAND HAVEN 43.06N 86.22W
07/22/2014 OTTAWA MI COUNTY OFFICIAL
NUMEROUS REPORTS OF STREET FLOODING IN GRAND
HAVEN. A FEW VEHICLES GOT STUCK AT
WASHINGTON AND 7TH AVE.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:02 PM EDT | Special Marine Warning | GRR | 88 min | |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 68 min |
| Jul 22, 9:04 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 86 min |
| Jul 22, 9:06 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 22, 9:26 PM EDT | Special Weather Statement | GRR | Newaygo | 64 min |
| Jul 22, 9:37 PM EDT | Areal Flood Advisory | GRR | Muskegon, Oceana | 6 hr |
| Jul 22, 9:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Jul 22, 10:01 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 89 min |
| Jul 22, 10:42 PM EDT | Special Weather Statement | GRR | Allegan | 2 hr |
| Jul 22, 10:46 PM EDT | Areal Flood Advisory | GRR | Ottawa | 6 hr |
| Jul 22, 10:48 PM EDT | Special Marine Warning | GRR | 87 min | |
| Jul 22, 11:34 PM EDT | Special Weather Statement | GRR | Kalamazoo, Van Buren | 86 min |
| Jul 22, 11:36 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 23, 12:52 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 16 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.